Jump to content

borealis: Tappering from low dosage, question


borealis

Recommended Posts

Hello !

Two years ago I started taking escitalopram (SSRI) after my first and definitely last try of LSD. 

It was my first drug, which I didn't exactly wanted to take, but under pressure, i finally took it.

I will not tell my horrible story here, because it's not the place for it.

But here is the deal:

 

After two years of taking escitalopram (SSRI) and being on second tapering I have a question for you.

First attempt was about year after starting taking meds, I've tappered from 10 mg to nothing in 1-2 months - Now I know how bad it was.

 

Now I'm on second attempt to leave this med - last dose I took on 30th of September.

This time, I tapered much slower, but after I found this forum and information about 10% per month, I'm wondering if my tappering was to fast also.

 

During my second year, I was taking 5 mg, and then, about 3 months I was on 2.5, then month on 1.25 and few weeks on 0,6. 

( I just cut pill in halfs) 

 

During two months after last dosage, I was feeling pretty sad but I didn't had any anxiety and depression symptoms.

Even, i thought is over.

Now I know what waves and windows means.

 

Currently, I'm feeling really bad, especially at the morning, sometimes I manage to be calm at the evening, but not always.

If I didn't know about widrawal, I would assume it just came back.

 

Question - should i reinstate dosage of escitalopram to some small amount, and with slower tapering try to get rid of it, or maybe my second tapering wasn't so bad and I should stick with it ?

Got anxiety and depression from taking LSD.

11.2014 - Escitalopram 15 mg

11.2014 - 1.2016 - Slowly going from 15 mg to 5 mg

1.2016 - Cold Turkey Escitalopram Tapp (in 3-4 weeks span) 

1.2016 - Escitolapram for another few months on 5 mg

5.2016 - Slower tappering down from 5 to 2.5/1.25/0.6 in 4 months span

30.09 - Last 0.6 pill

After last pill I was hanging somehow, but last 2 weeks are nightmare.

I found this forum yesterday (5.06.2016) and gained knowledge about 10% tappering and waves and windows.

 

 

 

Link to comment

I don't think that anyone can answer this question.  If you were to reinstate, and you started taking 0.6 again, it might be more than what your body is used to, and might not do anything for the withdrawal anyway.  If you were to take a lesser amount, it could arrest the withdrawal, and bring you to a lower dosage, closer to stopping.  Check out my posts regarding this sort of thing.  

 

Even the best doctors don't prescribe themselves meds.  There is something valuable about having control in the hands of others when doing something like this.  I'd get in touch with your doctor ASAP.

various SSRI for years

 

20 mg Lyrica 2010

30 mg to 0 mg Prozac 2012

Reinstate 20 mg Prozac 2012

Drop to 19 mg Prozac 2013

Reinstate 20 mg Prozac 1 month later (2013)

Gradual decrease of Prozac dosage starting in late summer of 2015, currently at 11.2 mg/day

 

use of vitamin D3, fish oil, and magnesium at various times

Link to comment
  • Administrator

Hi, Borealis. 

 

Welcome to Surviving Antidepressants (SA).

 

I'm sorry it's taken to today to get you some information. 

 

As Music321 is saying, it can be a tricky in finding the right dose to reinstate. This thread gives a lot of great information on reinstating:

 

About reinstating and stabilizing to reduce withdrawal symptoms 

 

Why taper by 10% of my dosage?

 

And these threads will provide information on what do expect during withdrawal:

 

What is withdrawal syndrome? 

 

The Windows and Waves Pattern of Stabilization

 

Brain Remodelling

 

 

I'm going to ask the other moderators to weigh in because I'm not sure what dose to recommend for a reinstatement. 

 

Please use this thread as your journal to document your taper and your symptoms and to ask plenty of questions.

 

I'm glad you found us for information and support. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment
  • Administrator

Hello, borealis.

 

What exactly are your current symptoms that you attribute to withdrawal? How does you feel "bad" in the mornings?

 

How are you sleeping? What time do you wake up? Have you found you are light-sensitive now? 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Administrator

Hi, Borealis.

 

Before deciding on reinstating, you may wish to try fish oil and / or magnesium, as many people report improvements with these two supplements.

 

Please research any and all supplements carefully, as some people do have reactions when their central nervous systems are sensitive. 

 

King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

Depending on how severe your symptoms are, this may be enough to carry you through until your nervous system can repair itself. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy